Alert archive / New York / Gale Warnings in 2020
Gale Warning 19, NWS New York, NY
NWS New York, NY issued this gale warning at Oct 9, 2020, 3:58 PM EDT. It took effect at Oct 10, 2020, 6:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2020, 3:58 PM EDT (19:58 UTC)
- In effect from
- Oct 10, 2020, 6:00 AM EDT
- Expired
- Oct 10, 2020, 12:08 PM EDT
- In force
- 6 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
477 WHUS71 KOKX 091958 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 358 PM EDT Fri Oct 9 2020 ANZ350-100930- /O.EXT.KOKX.SC.Y.0090.201010T0400Z-201010T1000Z/ /O.NEW.KOKX.GL.W.0019.201010T1000Z-201011T0200Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 358 PM EDT Fri Oct 9 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT SATURDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 10 PM EDT SATURDAY... * WHAT...For the Gale Warning, southwest winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 7 ft expected. For the Small Craft Advisory, southwest winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 5 ft expected. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...For the Gale Warning, from 6 AM to 10 PM EDT Saturday. For the Small Craft Advisory, from midnight tonight to 6 AM EDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ335-338-100930- /O.EXB.KOKX.SC.Y.0090.201010T0400Z-201011T0400Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- 358 PM EDT Fri Oct 9 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EDT SATURDAY NIGHT... * WHAT...Southwest winds 10 to 15 kt with gusts up to 30 kt expected. * WHERE...Long Island Sound West of New Haven CT/Port Jefferson NY and New York Harbor. * WHEN...From midnight tonight to midnight EDT Saturday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ353-355-100930- /O.EXT.KOKX.SC.Y.0090.201010T0400Z-201011T0400Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 358 PM EDT Fri Oct 9 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EDT SATURDAY NIGHT... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 6 ft expected. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm and Fire Island Inlet NY to Moriches Inlet NY out 20 nm. * WHEN...From midnight tonight to midnight EDT Saturday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ330-340-345-100930- /O.EXT.KOKX.SC.Y.0090.201010T0400Z-201011T0400Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 358 PM EDT Fri Oct 9 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EDT SATURDAY NIGHT... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...Long Island Sound East of New Haven CT/Port Jefferson NY, Peconic and Gardiners Bays and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...From midnight tonight to midnight EDT Saturday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
4 follow-up statements
415 WHUS71 KOKX 100114 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 914 PM EDT Fri Oct 9 2020 ANZ350-100915- /O.CON.KOKX.SC.Y.0090.201010T0400Z-201010T1000Z/ /O.CON.KOKX.GL.W.0019.201010T1000Z-201011T0200Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 914 PM EDT Fri Oct 9 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 10 PM EDT SATURDAY... * WHAT...SW winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 7 ft expected. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...For the Gale Warning, from 6 AM to 10 PM EDT Saturday. For the Small Craft Advisory, until 6 AM EDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ353-355-100915- /O.CON.KOKX.SC.Y.0090.201010T0400Z-201011T0400Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 914 PM EDT Fri Oct 9 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT SATURDAY NIGHT... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 6 ft expected. * WHERE...Sandy Hook NJ to Moriches Inlet NY out 20 nm. * WHEN...Until midnight EDT Saturday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ330-335-338-340-345-100915- /O.CON.KOKX.SC.Y.0090.201010T0400Z-201011T0400Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 914 PM EDT Fri Oct 9 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT SATURDAY NIGHT... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...Long Island Sound, New York Harbor, and the bays of Long Island. * WHEN...Until midnight EDT Saturday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
426 WHUS71 KOKX 100744 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 344 AM EDT Sat Oct 10 2020 ANZ350-101015- /O.CON.KOKX.SC.Y.0090.000000T0000Z-201010T1000Z/ /O.CON.KOKX.GL.W.0019.201010T1000Z-201011T0200Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 344 AM EDT Sat Oct 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...For the Gale Warning, southwest winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 7 ft expected. For the Small Craft Advisory, southwest winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...For the Gale Warning, until 10 PM EDT this evening. For the Small Craft Advisory, until 6 AM EDT early this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ353-355-101015- /O.CON.KOKX.SC.Y.0090.000000T0000Z-201011T0400Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 344 AM EDT Sat Oct 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm and Fire Island Inlet NY to Moriches Inlet NY out 20 nm. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ330-335-338-340-345-101015- /O.CON.KOKX.SC.Y.0090.000000T0000Z-201011T0400Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 344 AM EDT Sat Oct 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt. * WHERE...The Long Island Sound, New York Harbor, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
524 WHUS71 KOKX 101000 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 600 AM EDT Sat Oct 10 2020 ANZ350-102200- /O.EXP.KOKX.SC.Y.0090.000000T0000Z-201010T1000Z/ /O.CON.KOKX.GL.W.0019.000000T0000Z-201011T0200Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 600 AM EDT Sat Oct 10 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Southwest winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 7 ft. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ353-355-102200- /O.CON.KOKX.SC.Y.0090.000000T0000Z-201011T0400Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 600 AM EDT Sat Oct 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm and Fire Island Inlet NY to Moriches Inlet NY out 20 nm. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ330-335-338-340-345-102200- /O.CON.KOKX.SC.Y.0090.000000T0000Z-201011T0400Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 600 AM EDT Sat Oct 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt. * WHERE...The Long Island Sound, New York Harbor, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
908 WHUS71 KOKX 101608 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 1208 PM EDT Sat Oct 10 2020 ANZ350-110015- /O.CAN.KOKX.GL.W.0019.000000T0000Z-201011T0200Z/ /O.EXB.KOKX.SC.Y.0090.000000T0000Z-201011T1200Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 1208 PM EDT Sat Oct 10 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY... ...GALE WARNING IS CANCELLED... * WHAT...SW winds around 20 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 8 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ338-101715- /O.CAN.KOKX.SC.Y.0090.000000T0000Z-201011T0400Z/ New York Harbor- 1208 PM EDT Sat Oct 10 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Peak winds this afternoon should remain just under 25 kt. $$ ANZ330-340-345-102200- /O.EXT.KOKX.SC.Y.0090.000000T0000Z-201010T2200Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 1208 PM EDT Sat Oct 10 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...SW winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Eastern Long Island Sound and the bays of Long Island. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ335-101800- /O.EXT.KOKX.SC.Y.0090.000000T0000Z-201010T1800Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- 1208 PM EDT Sat Oct 10 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...SW 15 to 20 kt with gusts up to 25 kt. * WHERE...Western Long Island Sound. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ353-110015- /O.EXT.KOKX.SC.Y.0090.000000T0000Z-201011T1000Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 1208 PM EDT Sat Oct 10 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SUNDAY... * WHAT...SW winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Fire Island Inlet NY to Moriches Inlet NY out 20 nm. * WHEN...Until 6 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ355-110015- /O.CON.KOKX.SC.Y.0090.000000T0000Z-201011T0400Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 1208 PM EDT Sat Oct 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Oct 9, 1:41 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Oct 9, 1:41 PM EDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service New York NY
141 PM EDT Fri Oct 9 2020
.SYNOPSIS...
High pressure along the northeast and Mid Atlantic coast builds
off shore this afternoon and then remains over the Western
Atlantic through the weekend. A cold front will pass through
early Sunday and stall to the south into Monday, while strong
high pressure passes to the north. Another cold front will pass
through on Tuesday, and may linger nearby into mid week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Made only some minor updates to the winds and and temperatures
through this afternoon for current conditions.
A warming trend continues with ridging aloft and at the surface
moves offshore. Strong warm advection ensues as 850 mb
temperature rise to around 7C by evening. The atmosphere remains
dry with just a few fair weather clouds possible in the
afternoon.
With high pressure remaining across the Western Atlantic
tonight, SW flow will increase and continue to bring in warmer
air into the region with a warm front approaching. The 850 mb
temperatures continue to increase, up to around 15C by early
morning. Dew points will also be on the rise into the upper 40s
inland and lower, to potentially middle, 50s near the coast by
early Saturday morning. Low temperatures are most likely to
occur in the first half of the night, then become steady or
slowly rise through day break.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
The area will lie between offshore high pressure and an
approaching cold front on Saturday. An unseasonably warm day is
in store with temperatures well into the 70s. Some locations in
urban NE NJ and the NYC metro may touch 80 degrees. While these
highs are around 10 degrees above normal, no record highs are
expected.
A gusty SW flow will occur through the day due to a fairly
steep pressure gradient between the high pressure and
approaching front. Winds will gust 20-25 mph for most locations,
but could reach around 30 mph across eastern Long Island and
southeast Connecticut. Winds will increase through the day, but
should be strongest in the afternoon.
The cold front will still be northwest of the region Saturday
evening. Any convection associated with the front across Upstate
NY and New England will dissipate with loss of heating. There
is little to no instability and support aloft for any showers or
convection with the front when it sags south into the area
Saturday night. A dry forecast was maintained. It will remain
mild Saturday night as there is no push of cooler air despite
the front beginning to move into the area. Lows will be in the
50s inland and lower 60s near the coast.
The front moves south of the area Sunday morning as high
pressure builds to our north. The main forecast uncertainty
revolves around how much moisture is able to make it into the
region late in the day on Sunday. There will be an overrunning
pattern setting up with the high to the north and warm air
lifting north of the slightly cooler air from the high to the
north. The same question remains Sunday night, but remnant
moisture from Delta along with a shortwave in the southerly flow
approach from the southwest. This should help enhance
overrunning and bring increased probabilities of showers across
the southwest portion of the region by early Monday.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
The high to the north will begin to shift towards the Canadian
Maritimes on Monday. How much cool air damming occurs down the
northeast coast likely determines how much rain then falls from
into Monday night. This is due to remnant moisture from Delta
Atlantic moisture, and from continued overrunning. Atlantic
moisture may also get involved, with the bulk of the rainfall
occurring Mon into Mon night, possibly into Tue.
Rainfall amounts remain uncertain as the model guidance continues
to show little run to run continuity. The GFS has been trending
towards the idea of the ridging from the high weakening the
rain as it moves into the region. The CMC is largely dry through
Monday evening. The latest ECMWF is the most aggressive,
indicating potential for significant rainfall. However, it has
not been consistent with its previous run which had much less
rainfall. The spread in the GEFS is also quiet large with many
members indicating around half inch or less in NYC through
Monday night. However, there are some members showing up to 2
inches through this time as well, with the mean around a half
inch. All of these factors have been weighed into the forecast
with the likelihood of a wetting rain Monday into Monday night,
but confidence is low on amounts. If the 00z ECMWF verifies, a
widespread 1.5 to 2.5 inches with locally higher amounts would
occur.
A cold front should arrive on Tue, but it remains a bit uncertain
whether it will clear the area per ECMWF and its negatively tilted
upper trough, or linger nearby per GFS with a positively tilted
upper trough and front aligning with the flow aloft. Will continue
chance PoP on Tue, but then still hang onto hang onto slight chance
PoP from Tue night into Thu as well as somewhat more cloud cover due
to the uncertainty.
Temps fall to about 5 deg below normal on Mon with rain and cloud
cover. Above normal temps should return from Tue through Thu.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
High pressure shifts offshore this afternoon.
VFR through the TAF period. West winds becoming S-SW 10 kt or
less this afternoon. An afternoon sea breeze less than 10 kt
will affect coastal terminals through early this evening. SW
winds continue this evening 5-10 kt before increasing 10-15 kt
with gusts 20-25 kt Saturday morning. SW winds 10-15 kt with G20-25kt
continuing Saturday afternoon.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
No unscheduled amendments expected.
.OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
.Saturday...VFR. SW gusts 20-25 kt.
.Sunday...VFR...chance of MVFR in CIGS late in the day.
.Monday...IFR and rain. E gusts 20-25 kt.
.Tuesday...Becoming VFR.
.Wednesday...VFR.
Detailed information, including hourly TAF wind component
forecasts, can be found at: http:/www.weather.gov/zny/n90
&&
.MARINE...
Updated the winds, with a northeast to east flow across the
eastern ocean waters as high pressure begins to build off the
southern New England coast. Otherwise there were no changes.
Sub-SCA conditions are expected to continue through this
evening as high pressure moves into the western Atlantic.
Increasing SW flow late tonight will bring winds and seas on the
ocean to SCA levels. 25 to 30 kt gusts are likely on Saturday
on the ocean, Eastern Sound, and LI Bays. A SCA remains on the
ocean beginning midnight tonight and beginning 6 am on the
Eastern Sound and LI Bays. The SCA runs through 6 pm Saturday,
but may need to be extended on the ocean into Saturday night as
winds and seas will remain elevated. There is still a low
potential for gales east of Moriches Inlet on Saturday. However,
relatively shallow mixing due to warm advection and stronger
low level flow to the east should hold winds below gale.
Conditions quiet down early Sunday with the passage of a cold
front, then SCA conds again possible Sunday evening into Monday
night in E flow between the front to the south and strong high
pressure building into New England. Some lingering 5+ ft ocean
seas are possible Monday night into Tuesday morning.
&&
.HYDROLOGY...
A period of rainfall is possible late Sunday night into
Tuesday. However, amounts remain uncertain at this time. Monday
into Monday night potentially would be the period of heaviest
rainfall. Minor nuisance flooding would be the main issue in
any heavier rainfall.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory from 6 AM to 6 PM EDT Saturday for ANZ330-
340-345.
Small Craft Advisory from midnight tonight to 6 PM EDT
Saturday for ANZ350-353-355.
&&
SYNOPSIS...MET
NEAR TERM...MET
SHORT TERM...DS
LONG TERM...Goodman/DS
AVIATION...IRD
MARINE...DS/MET
HYDROLOGY...METHazardous weather outlook, Oct 9, 3:38 PM EDT, 20 minutes before
Hazardous Weather Outlook National Weather Service New York NY 338 PM EDT Fri Oct 9 2020 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-101000- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 338 PM EDT Fri Oct 9 2020 This Hazardous Weather Outlook is for southern Connecticut, northeastern New Jersey and southeastern New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ350-101000- Moriches Inlet NY to Montauk Point NY out 20 nm- 338 PM EDT Fri Oct 9 2020 ...GALE WARNING IN EFFECT FROM 6 AM TO 10 PM EDT SATURDAY... This Hazardous Weather Outlook is for the Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-353-355-101000- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 338 PM EDT Fri Oct 9 2020 This Hazardous Weather Outlook is for the Atlantic coastal waters, New York Harbor, Long Island Sound, and the Long Island bays. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Oct 9, 3:37 PM EDT, 21 minutes before
Special Weather Statement National Weather Service New York NY 337 PM EDT Fri Oct 9 2020 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179- 102200- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union-Orange- Putnam-Rockland-Northern Westchester-Southern Westchester- New York (Manhattan)-Bronx-Richmond (Staten Island)- Kings (Brooklyn)-Northwestern Suffolk-Northeastern Suffolk- Southwestern Suffolk-Southeastern Suffolk-Northern Queens- Northern Nassau-Southern Queens-Southern Nassau- 337 PM EDT Fri Oct 9 2020 While relative humidity levels will lower only to 45 to 55 percent Saturday afternoon, windy conditions and previously dry weather, along with low fuel moisture, will combine to aid in fire spread should ignition occur. Wind gusts during Saturday will generally range between 20 and 30 miles per hour, and at times along the coast 30 to 35 miles per hour. Listen to NOAA All Hazards Weather Radio or visit our web site at http://weather.gov/nyc for further details or updates.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 3:18 AM EDT | Small Craft Advisory | OKX | 55 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.